W. Jeffrey Fessel, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: After reading the interesting article by Von Roenn and colleagues ( 1 ), I wish to alert physicians who use high doses of megestrol acetate of an unexpected and potentially perplexing side effect—hyperpnea.
Patient 1 is a 46-year-old man with the acquired immunodeficiency syndrome who had lost approximately 25 pounds. He also had a recurrence of Pneumocystis pneumonia and was receiving intravenous pentamidine, 3 mg/kg body weight, administered at home by visiting nurses. On day 3 of megestrol, 80 mg three times daily, which was day 14 of pentamidine treatment, the patient was gasping for breath and
Fessel WJ. Megestrol Acetate and Hyperpnea. Ann Intern Med. 1989;110:1034–1035. doi: https://doi.org/10.7326/0003-4819-110-12-1034_2
Download citation file:
Published: Ann Intern Med. 1989;110(12):1034-1035.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use